Alert archive / Tennessee / Wind Advisories in 2017

Wind Advisory 6, NWS Morristown, TN

February 12, 2017Cherokee County, Clay County, North Carolina; Carter County, Johnson County, Unicoi County, Tennessee

NWS Morristown, TN issued this wind advisory at Feb 12, 2017, 3:10 PM EST for Cherokee County, Clay County, North Carolina; Carter County, Johnson County, Unicoi County, Tennessee. It took effect at Feb 12, 2017, 7:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2017, 3:10 PM EST (20:10 UTC)
In effect from
Feb 12, 2017, 7:00 PM EST
Expired
Feb 13, 2017, 3:05 AM EST
In force
8 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Carter County, TN, Johnson County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 64 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

708 
WWUS74 KMRX 122010
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
310 PM EST Sun Feb 12 2017

...STRONG NORTHWEST WINDS EXPECTED OVER THE HIGH TERRAIN OF FAR
NORTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA...

.Strong and gusty northwest winds can be expected tonight into 
Monday morning across the high terrain of far northeast Tennessee
and southwest North Carolina. Elevations above 3000 feet will see
sustained winds from 20 to 30 mph with gusts up to 45 mph. These
winds will taper off by the late morning and early afternoon hours
on Monday. 

NCZ060-061-TNZ018-045-047-131200-
/O.NEW.KMRX.WI.Y.0006.170213T0000Z-170213T1800Z/
Cherokee-Clay-Johnson-Unicoi-Southeast Carter-
Including the cities of Murphy, Hayesville, Mountain City, Erwin,
and Roan Mountain
310 PM EST Sun Feb 12 2017

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
MONDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 7 PM this evening to 1 PM EST
Monday. 

* EVENT...Strong northwest winds of 20 to 30 mph with gusts up to
45 mph.

* TIMING...7 PM this evening through 1 PM Monday.

* IMPACTS...These winds may down trees or tree limbs...as well as
  power lines. Loose outdoor objects should be secured. Motorists
  should be extra cautious to cross winds especially when driving
  in the higher elevations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
2 follow-up statements
920 
WWUS74 KMRX 130237
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
937 PM EST Sun Feb 12 2017

...STRONG NORTHWEST WINDS EXPECTED OVER THE HIGH TERRAIN OF FAR
NORTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA...

.Strong and gusty northwest winds can be expected overnight into 
Monday morning across the high terrain of far northeast Tennessee 
and southwest North Carolina. Elevations above 3000 feet will see 
sustained winds from 15 to 30 mph. These winds will taper off by 
the late morning and early afternoon hours on Monday.

NCZ060-061-TNZ018-045-047-131045-
/O.CON.KMRX.WI.Y.0006.000000T0000Z-170213T1800Z/
Cherokee-Clay-Johnson-Unicoi-Southeast Carter-
Including the cities of Murphy, Hayesville, Mountain City, Erwin,
and Roan Mountain
937 PM EST Sun Feb 12 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

* EVENT...Strong northwest winds of 15 to 30 mph.

* TIMING...continue through 1 PM Monday.

* IMPACTS...Loose outdoor objects should be secured. Motorists 
should be extra cautious to cross winds especially when driving 
in the higher elevations.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
373 
WWUS74 KMRX 130805 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
305 AM EST Mon Feb 13 2017


NCZ060-061-TNZ018-045-047-130915-
/O.CAN.KMRX.WI.Y.0006.000000T0000Z-170213T1800Z/
Cherokee-Clay-Johnson-Unicoi-Southeast Carter-
Including the cities of Murphy, Hayesville, Mountain City, Erwin,
and Roan Mountain
305 AM EST Mon Feb 13 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Morristown has cancelled the Wind
Advisory. 

Wind gusts of 20 to 30 mph will be possible across the higher
elevations of East Tennessee this morning. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 12, 1:08 PM EST, 2 hours 2 minutes earlier.

Area forecast discussion, Feb 12, 1:08 PM EST, 2 hours 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
108 PM EST Sun Feb 12 2017

.AVIATION...
A cold front will continue to move through the region over the
next 6-12 hours, bringing some scattered -SHRA into the region.
Accompanying these showers will be BKN decks of MVFR low clouds.
As the front moves through, breezy SW winds will shift to the NW
around 00-01Z. In addition, dry air will quickly move into the
region, dissipating clouds. A clear sky will prevail overnight
and through the remainder of the remainder of the period.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

AMP
Hazardous weather outlook, Feb 12, 2:55 AM EST, 12 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
255 AM EST Sun Feb 12 2017

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-130800-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
255 AM EST Sun Feb 12 2017 /155 AM CST Sun Feb 12 2017/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in Tennessee, 2017Wind Advisories in North Carolina, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.